Alert archive / New York / Gale Warnings in 2011
Gale Warning 6, NWS New York, NY
NWS New York, NY issued this gale warning at Feb 5, 2011, 4:30 AM EST. It took effect at Feb 5, 2011, 10:00 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2011, 4:30 AM EST (09:30 UTC)
- In effect from
- Feb 5, 2011, 10:00 PM EST
- Expired
- Feb 6, 2011, 5:41 AM EST
- In force
- 8 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
757 WHUS71 KOKX 050930 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 430 AM EST SAT FEB 5 2011 ...ROUGH CONDITIONS EXPECTED TONIGHT INTO SUNDAY MORNING... ANZ350-052230- /O.CAN.KOKX.SC.Y.0012.000000T0000Z-110205T1100Z/ /O.NEW.KOKX.SR.A.0001.110206T0300Z-110206T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 430 AM EST SAT FEB 5 2011 ...STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * LOCATION...OCEAN WATERS EAST OF MORICHES INLET. * WINDS...SE WINDS INCREASE TO AROUND 20 KT WITH GUSTS UP TO 30 KT THIS EVENING...THEN BECOMING W 30 TO 40 KT WITH GUSTS UP TO 50 KT AFTER MIDNIGHT AND CONTINUING INTO SUNDAY MORNING. * SEAS...SEAS OF 3 TO 5 FT THIS EVENING...BUILDING TO 8 TO 11 FT AFTER MIDNIGHT. * TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT INTO EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-353-355-052230- /O.NEW.KOKX.GL.W.0006.110206T0300Z-110206T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 430 AM EST SAT FEB 5 2011 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY. * LOCATION...WESTERN AND CENTRAL COASTAL OCEAN WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND SOUTHERN AND EASTERN BAYS * WINDS...SE WINDS INCREASE TO 15 TO 20 KT WITH GUSTS OF 25 TO 30 KT THIS EVENING...THEN BECOMING W 25 TO 35 KT WITH GUSTS 35 TO 45 KT AFTER MIDNIGHT AND CONTINUING INTO SUNDAY MORNING. HIGHEST WINDS ACROSS EASTERN WATERS. * SEAS/WAVES...SEAS OF 3 TO 5 FT ON THE OCEAN THIS EVENING...BUILDING TO 5 TO 9 FT AFTER MIDNIGHT...HIGHEST EAST. SEAS BUILDING TO 3 TO 6 FT ON WESTERN LONG ISLAND SOUND...AND 5 TO 8 FT ON EASTERN LONG ISLAND SOUND AFTER MIDNIGHT TONIGHT. * TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT INTO EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/NEWYORKCITY
4 follow-up statements
105 WHUS71 KOKX 052138 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 438 PM EST SAT FEB 5 2011 ...GALE FORCE GUSTS TONIGHT INTO SUNDAY...ALONG WITH ROUGH SEAS... ANZ350-061030- /O.UPG.KOKX.SR.A.0001.110206T0300Z-110206T1800Z/ /O.EXA.KOKX.GL.W.0006.110206T0300Z-110206T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 438 PM EST SAT FEB 5 2011 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...OCEAN WATERS EAST OF MORICHES INLET. * WINDS...SE WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT THIS EVENING...BECOMING W 25 TO 35 KT WITH GUSTS UP TO 45 KT AFTER MIDNIGHT. * SEAS...SEAS OF 4 TO 6 FT THIS EVENING...BUILDING TO 6 TO 9 FT AFTER MIDNIGHT. * TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT INTO EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-061030- /O.EXT.KOKX.GL.W.0006.110206T0300Z-110206T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 438 PM EST SAT FEB 5 2011 ...GALE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST SUNDAY... THE GALE WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST SUNDAY. * LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR. * WINDS...SE WINDS 5 TO 10 KT...BECOMING SW 15 TO 20 KT WITH GUSTS UP TO 35 KT LATE THIS EVENING...THEN BECOMING W 15 TO 25 KT WITH GUSTS UP TO 35 KT AFTER MIDNIGHT. * SEAS/WAVES...SEAS 2 TO 4 FT ON THE SOUND...AND WAVES 1 FOOT TO AROUND 2 FT IN NEW YORK HARBOR. * TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT INTO EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-340-345-353-355-061030- /O.CON.KOKX.GL.W.0006.110206T0300Z-110206T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 438 PM EST SAT FEB 5 2011 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY. * LOCATION...EASTERN LONG ISLAND SOUND...AND LONG ISLAND BAYS...AND OCEAN WATERS WEST OF MORICHES INLET. * WINDS...SE WINDS INCREASE TO 10 TO 20 KT WITH GUSTS UP TO 25 KT...BECOMING W 20 TO 30 KT WITH GUSTS UP TO 40 KT ;ATE THIS EVENING...GUSTS DIMINISHING TO AROUND 35 KT SUNDAY MORNING. HIGHEST WINDS ON THE OCEAN WATERS. * SEAS/WAVES...SEAS OF 3 TO 6 FT ON THE OCEAN THIS EVENING... BUILDING TO 5 TO 9 FT AFTER MIDNIGHT. SEAS ON THE SOUND AROUND 2 FT BUILDING TO 3 TO 5 FT AFTER MIDNIGHT...THEN UP TO 4 TO 7 FT EARLY SUNDAY MORNING BEFORE SUBSIDING. * TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT INTO EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
671 WHUS71 KOKX 060848 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 348 AM EST SUN FEB 6 2011 ...GALE CONDITIONS THIS MORNING... ANZ335-338-061100- /O.CON.KOKX.GL.W.0006.000000T0000Z-110206T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 348 AM EST SUN FEB 6 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. * LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR. * WINDS...W 20 TO 25 KT WITH GUSTS UP TO 35 KT EARLY...SUBSIDING TO 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...SEAS 3 TO 5 FT ON THE SOUND EARLY THIS MORNING. * TIMING...HIGHEST WINDS AND SEAS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-340-345-350-353-355-061800- /O.CON.KOKX.GL.W.0006.000000T0000Z-110206T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 348 AM EST SUN FEB 6 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * LOCATION...EASTERN LONG ISLAND SOUND...AND LONG ISLAND BAYS... AND OCEAN WATERS WEST OF MORICHES INLET. * WINDS...W 25 TO 30 KT WITH GUSTS 35 TO 40 KT...DECREASING TO 15 TO 20 KT WITH GUSTS 25 TO 30 KT THIS AFTERNOON. HIGHEST WINDS ON THE OCEAN WATERS. * SEAS/WAVES...SEAS OF 9 TO 13 FT ON THE OCEAN THIS MORNING...HIGHEST EAST...GRADUALLY SUBSIDING THIS AFTERNOON. SEAS OF 4 TO 7 FT ON THE SOUND EARLY THIS MORNING...THEN SUBSIDING. * TIMING...HIGHEST WINDS AND SEAS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/NEWYORKCITY
480 WHUS71 KOKX 061035 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 535 AM EST SUN FEB 6 2011 ...GALE CONDITIONS THIS MORNING... ANZ335-338-061145- /O.EXP.KOKX.GL.W.0006.000000T0000Z-110206T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 535 AM EST SUN FEB 6 2011 ...GALE WARNING WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... THE WARNING WILL BE ALLOWED TO EXPIRE AS WINDS CONTINUE TO DIMINISH THIS MORNING. $$ ANZ330-340-345-350-353-355-061800- /O.CON.KOKX.GL.W.0006.000000T0000Z-110206T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 535 AM EST SUN FEB 6 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * LOCATION...EASTERN LONG ISLAND SOUND...AND LONG ISLAND BAYS... AND OCEAN WATERS WEST OF MORICHES INLET. * WINDS...W 25 TO 30 KT WITH GUSTS 35 TO 40 KT...DECREASING TO 15 TO 20 KT WITH GUSTS 25 TO 30 KT THIS AFTERNOON. HIGHEST WINDS ON THE OCEAN WATERS. * SEAS/WAVES...SEAS OF 9 TO 13 FT ON THE OCEAN THIS MORNING... HIGHEST EAST...GRADUALLY SUBSIDING THIS AFTERNOON. SEAS OF 4 TO 7 FT ON THE SOUND EARLY THIS MORNING...THEN SUBSIDING. * TIMING...HIGHEST WINDS AND SEAS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/NEWYORKCITY
902 WHUS71 KOKX 061041 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 541 AM EST SUN FEB 6 2011 ...ROUGH CONDITIONS ON THE WATERS THIS MORNING... ANZ330-340-345-350-353-355-061800- /O.CAN.KOKX.GL.W.0006.000000T0000Z-110206T1800Z/ /O.NEW.KOKX.GL.W.0007.110206T1100Z-110206T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 541 AM EST SUN FEB 6 2011 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * LOCATION...EASTERN LONG ISLAND SOUND...AND LONG ISLAND BAYS... AND OCEAN WATERS WEST OF MORICHES INLET. * WINDS...W 25 TO 30 KT WITH GUSTS 35 TO 40 KT...DECREASING TO 15 TO 20 KT WITH GUSTS 25 TO 30 KT THIS AFTERNOON. HIGHEST WINDS ON THE OCEAN WATERS. * SEAS/WAVES...SEAS OF 9 TO 13 FT ON THE OCEAN THIS MORNING... HIGHEST EAST...GRADUALLY SUBSIDING THIS AFTERNOON. SEAS OF 4 TO 7 FT ON THE SOUND EARLY THIS MORNING...THEN SUBSIDING. * TIMING...HIGHEST WINDS AND SEAS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-061800- /O.CAN.KOKX.GL.W.0006.000000T0000Z-110206T1100Z/ /O.NEW.KOKX.SC.Y.0013.110206T1100Z-110206T1800Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 541 AM EST SUN FEB 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR. * WINDS...NORTHWEST WINDS OF 15 TO 20 KT WITH GUSTS 25 TO 30 KT. * TIMING...HIGHEST WINDS AND SEAS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/NEWYORKCITY
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Feb 5, 2:06 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 5, 2:06 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
206 AM EST SAT FEB 5 2011
.SYNOPSIS...
LOW PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL TRACK OFF
THE MID-ATLANTIC COAST ON SATURDAY AND PASS SOUTHEAST OF LONG
ISLAND SATURDAY NIGHT. A FRONTAL BOUNDARY WILL IMPACT THE REGION
MONDAY...POTENTIALLY SPAWNING LOW PRESSURE OVER THE OCEAN. ANOTHER
STORM SYSTEM IS POSSIBLE FOR THE END OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CIRRUS COVERS PORTIONS OF THE AREA. H5 LOW MOVES OUT OF THE PLAINS
OVERNIGHT.
WITH CLOUDS YET TO MOVE IN OVER MOST OF THE CWA...SOME AREAS EAST
OF NYC HAVE RADIATED VERY WELL AND TEMPS HAVE DROPPED SHARPLY OVER
THE PAST COUPLE OF HOURS...ESPECIALLY OVER NORTHEAST NEW HAVEN
COUNTY WHERE THE TEMP AT MERIDEN DROPPED TO 10F. ADJUSTED LOW
TEMPS ACCORDINGLY.
PRECIP IS DEVELOPING OVER SN PA/NJ...AND WILL BE WATCHED. AT THIS
TIME...NOT INCREASING POPS ABOVE CHANCE FOR THE REST OF THE NIGHT. PCPN
GENERALLY STARTS AFTER 12Z.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
LIGHT SNOW/SLEET TO START THEN TRANSITION TO FZRA THEN RAIN.
QUICK TRANSITION ALONG THE LI COAST AND SERN CT. SLOWER W AND N.
WINTER WEATHER ADVY WILL BE ISSUED FOR MOST OF THE CWA EXCEPT ERN
LI AND ERN CT. FOR ERN LI PCPN MAINLY RAIN. FOR ERN CT START TIME
IS LATER IN THE MORNING AND ALL PCPN MAY START AS RAIN AS WELL.
THERE WILL BE TIME TO ISSUE FOR CT OVERNIGHT DEPENDING ON PCPN
TRENDS AND TEMPS.
FOR THE REST OF THE COASTS AND METRO...LIGHT FZRA THE REASON FOR
ISSUANCE. TRACE AMOUNTS OF FZRA REQUIRE AN ADVY AND AT LEAST A
BRIEF PERIOD OF THIS IS EXPECTED. SYSTEM IS PREDOMINATELY RAIN
WITH THE CURRENT FCST TRACK.
ACROSS THE INTERIOR...LONGER PERIOD OF FZRA LIKELY. IN
ADDITION...WHEN THE UPPER LEVEL LOW REACHES THE AREA IT WILL
PRODUCE A BAND OF MDT PCPN CHANGING TO SNOW SAT NIGHT AS THE
COLUMN COOLS. THE ADVY WAS EXTENDED TIL MIDNIGHT WITH 1-3 INCH
SNOW AMOUNTS POSSIBLE WITH THAT BAND.
COASTAL FRONT APPEARS IT WILL PENETRATE ERN LI AND CT BY
AFTERNOON...POTENTIALLY BUMPING TEMPS UP TO NEAR 50 WITH DENSE
FOG. TEMPS IN THE 30S N AND W OF THE BOUNDARY.
SYSTEM EXITS LATE SAT NIGHT WITH DRY WEATHER SUN AND MON. TEMPS
THERE A BLEND OF GUIDANCE.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
SOUTHERN TROUGH MOVING THROUGH THE GULF COAST STATES MONDAY AND OFF
THE COAST TUESDAY MORNING NOT PHASED WITH THE NORTHERN STREAM TROUGH
WHICH LAGS INTO TUESDAY. AT THE SURFACE A BROAD LOW DEVELOPS OVER
THE OHIO VALLEY INTO THE TENNESSEE VALLEY SUNDAY NIGHT INTO MONDAY.
ECMWF A LITTLE SLOWER THAN THE GFS WITH THE PROGRESSION OF THE UPPER
TROUGH AND SURFACE LOW...AND LEANED TOWARD THE SLOWER SOLUTION WHICH
HAS BEEN CONSISTENT THE LAST COUPLE OF DAYS. WITH THE SLOWER
SOLUTIONS WARMER AIR WILL MOVE UP ALONG THE COAST DURING MONDAY AND
INTO MONDAY EVENING. STILL GOING WITH CHANCE POPS FOR THE STORM. AS
OF NOW WILL BE A LIGHT WINTRY MIX ONCE AGAIN. WITH THE SLOWER ECMWF
CHANCE THAT PRECIPITATION COULD LINGER INTO EARLY TUESDAY.
FLAT ZONAL FLOW ALOFT LATER TUESDAY INTO WEDNESDAY AS SURFACE HIGH
PRESSURE BUILDS FROM THE WEST...WILL KEEP AREA DRY. WILL SEE COLD
AIRMASS MOVE IN BEHIND THE LOW TUESDAY AND TUESDAY NIGHT. WITH
STRONG COLD ADVECTION TEMPERATURES DURING THE DAY TUESDAY WILL
STRUGGLE TO RISE...AND UNDERCUT GUIDANCE HIGHS FOR TUESDAY. TUESDAY
NIGHT COLD ADVECTION CONTINUES WITH TEMPERATURES FALLING INTO THE
SINGLE DIGITS AND TEENS. UNDERCUT TEMPERATURES A COUPLE OF DEGREES
FROM GUIDANCE.
COLD AIRMASS IN PLACE FOR THE NEXT SYSTEM WHICH WILL APPROACH THE
AREA WEDNESDAY NIGHT INTO THURSDAY. STILL A LOT OF DISCREPANCY WITH
THE GFS DRY AND THE ECMWF CLOSER TO THE COAST. AGAIN WILL LEAN
TOWARD THE HPC GUIDANCE AND ECMWF. WITH COLD AIR IN PLACE WILL KEEP
PRECIPITATION ALL SNOW. AND WITH UNCERTAINTY WILL KEEP CHANCE POPS.
VERY COLD AIR MOVES IN BEHIND THIS SYSTEM THURSDAY NIGHT AND FRIDAY
AND UNDERCUT TEMPERATURES A COUPLE OF DEGREES.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE WILL APPROACH FROM THE SW THROUGH SAT...PASSING
OVER CAPE COD SAT NIGHT AND INTO THE NORTHERN ATLANTIC ON SUN.
00Z MODELS HAVE TRENDED WEST AND WARMER WITH THE LOW TRACK...HENCE
HAVE FOLLOWED SUIT IN THE FORECAST. STILL HAVE MODERATE TO HIGH
CONFIDENCE IN A WINTRY MIX OF PRECIP AT ALL TERMINALS (MAINLY AT
THE START...AND EXCEPT KISP/KGON)...LOW CONFIDENCE OF P-TYPE
TIMING.
HAVE PUSHED BACK ONSET OF PRECIP 1-2 HOURS...BASED ON RADAR AND
MODEL GUIDANCE...BUT AM NOW STARTING TO SEE ECHOES APPEAR OVER N
VA/MD SO THIS MAY HAVE BEEN A BAD MOVE. THIS WILL HAVE A BIG
IMPACT ON P-TYPE AT THE ONSET AND COULD END UP WITH A -SN/-PL MIX AT
NYC TERMINALS BETWEEN 11Z AND 13Z CHANGING TO -FZRA/-PL...THEN PLAIN
RAIN AROUND 15Z OR SO.
AT KSWF...COULD HAVE A LONGER PERIOD OF -SN/-SNPL WITH AN INCH OR TWO
OF ACCUMULATION BEFORE THE TRANSITION. SFC TEMPS AT KSWF WILL
REMAIN NEAR THE FREEZING MARK FOR A GOOD PORTION OF THE DAY AND
THERE IS A CHANCE THAT THEY MAY REMAIN FZRA FOR THE DURATION OF
THE EVENT.
-SNPL COULD ALSO DOMINATE AT THE ONSET AT KBDR/HPN BUT LITTLE
ACCUM IS EXPECTED BEFORE THE CHANGEOVER.
A BRIEF PERIOD OF FZRA AT KISP IS ALSO POSSIBLE...LESS LIKELY AT
KGON WITH ONSHORE FLOW DEVELOPING PULLING WARMER MARITIME AIR IN
OFF THE WATERS.
IF PRECIP DOES MOVE IN EARLIER THAN IN 06Z TAFS...-SN OR A -SNPL
MIX COULD DEVELOP NEAR OR SHORTLY AFTER DAYBREAK FROM SW TO NE
WITH VSBYS DROPPING TO MVFR. TIMING OF MVFR CIGS COULD BE A FEW
HOURS EARLY. MORE IMPORTANTLY...LOW CONFIDENCE ON TIMING OF IFR
AND LIFR CONDS.
-DZ EXPECTED BETWEEN 03Z AND 06Z WITH LOSS OF MID LEVEL MOISTURE.
A PERIOD OF MVFR ALSO POSSIBLE DURING THIS TIME AS WELL BEFORE
RETURNING TO VFR.
OUTLOOK FOR 06Z SUN THROUGH WED...
SAT NIGHT...VFR RETURNS...STRONG GUSTY WESTERLY WINDS DEVELOPING.
SUN...VFR. GUSTY WESTERLY WINDS POSSIBLE BETWEEN 12Z AND 18Z.
MON...SUB-VFR POSSIBLE WITH AN APPROACHING FRONTAL SYSTEM.
CHANCES FOR SNOW/RAIN.
TUE...MAINLY VFR. COLD FROPA FOLLOWED BY STRONG W-NW WINDS.
WED...VFR WITH DIMINISHING NW WINDS.
&&
.MARINE...
SW WINDS HAVE BUILT SEAS TO AROUND 5 FT OFF MONTAUK. HAVE ISSUED A
SCA FOR THE ERN OCEAN TONIGHT.
LOW PRES WILL TRACK OVER OR CLOSE TO THE WATERS SAT NIGHT. AS THE
LOW PASSES AND INTENSIFIES...WINDS WILL INCREASE TO SCA LEVELS
WITH MARGINAL GALES ON THE OCEAN.
HIGH PRES BUILDS S OF THE WATERS SUN WITH DIMINISHING WINDS AND
SUBSIDING SEAS.
LOW PRESSURE MOVES ACROSS THE FORECAST WATERS MONDAY INTO MONDAY
NIGHT...AND WITH A STRENGTHENING WESTERLY FLOW ON THE BACK SIDE OF
THE LOW LATE MONDAY NIGHT WINDS AND SEAS...MAINLY ON THE OCEAN
WATERS...WILL INCREASE TO SMALL CRAFT LEVELS. SMALL CRAFT
CONDITIONS WILL LIKELY PERSIST TUESDAY AND TUESDAY NIGHT...AND
POSSIBLY INTO EARLY WEDNESDAY AS DEEP LOW PRESSURE MOVES SLOWLY TO
THE NORTHEAST. WITH HIGH PRESSURE BUILDING IN FROM THE WEST
WEDNESDAY WINDS AND SEAS WILL BE BELOW SMALL CRAFT LEVELS THROUGH
WEDNESDAY NIGHT.
&&
.HYDROLOGY...
AROUND 1/2 INCH LIQUID EQUIVALENT CAN BE EXPECTED SAT AND SAT
NIGHT. THERE IS THE POTENTIAL FOR THE DRY SLOT TO COME THRU AND
LIMIT AMOUNTS TO 1/4 INCH OR LESS.
POTENTIAL FOR MORE PCPN MON/TUE AND THEN LATE NEXT WEEK. SPECIFIC
AMOUNTS AND TYPE UNCERTAIN ATTM.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO NOON EST
TODAY FOR CTZ009-010.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 3 PM EST
THIS AFTERNOON FOR CTZ005-006.
NY...WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR NYZ067>070.
WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO NOON EST
TODAY FOR NYZ071>075-078-080-176>179.
NJ...WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR NJZ002-004-103-105-107.
WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO NOON EST
TODAY FOR NJZ006-104-106-108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ350.
&&
NEAR TERM...KCSHazardous weather outlook, Feb 4, 4:29 PM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 429 PM EST FRI FEB 4 2011 CTZ007-008-011-012-NYZ079-081-052130- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 429 PM EST FRI FEB 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-103-105-107-NYZ067>070-052130- WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX- WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 429 PM EST FRI FEB 4 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EST SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-010-NJZ006-104-106-108-NYZ071>075-078-080-176>179-052130- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-HUDSON-EASTERN BERGEN- EASTERN ESSEX-EASTERN UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 429 PM EST FRI FEB 4 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO NOON EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-052130- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- 429 PM EST FRI FEB 4 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 3 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-052130- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 429 PM EST FRI FEB 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 4:30 AM EST | Storm Watch | OKX | 12 hr | |
| Feb 5, 6:14 PM EST | Dense Fog Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 3 more | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.